| Model Number |
24055- |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
03/18/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
According to the reporter, during a laparoscopic bilateral inguinal hernia repair, during insertion of the ports, it was found that multiple white pieces fell into the patient.These white components were parts of the port seal that had been shaved off by the blade obturator.Two white components were retrieved using reusable laparoscopic graspers, while one component could not be retrieved as it became trapped under the mesh inside the patient.
Additional Manufacturer Narrative
D10 concomitant products: 24055- 24055 5.5 sht sec prt 5.5mm lck cnn/trc - (lot#j5l2988gy).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Functional testing found that the device functioned normally.The top was actuated and the flanges presented themselves cleanly locking into place.The top was actuated in reverse and the flanges retracted perfectly.It was reported that the seal disengaged.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: to prevent seal damage, the woodford spike¿ trocar or other instruments should not be introduced into the trocar cannula at an angle.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.